t3

Hi,in a complete mess I feel.Took 15 mcg t3 this am now shaky ,face red at 1200,but head bit better.Still feel ill, but better on t3.Taking 25 mcg t3 spread throughout day and raising to 30 mcg today ,but to scared to take 1330 dose as feel to shaky.So scared I am not taking enough t3 as stopped my 50mcg of thyroxine to go on t3 only.Scared I will not be able to tolerate t3 and then what will I do.I am in a panic situation at present so please forgive me but am scared I will never get better.This has been acutly worse for 2 years now,

12 Replies

oldestnewest
  • Oh dear. So sorry to hear of your predicament and I really don't know the answers, but just wanted to say hang on in there because someone will come along shortly to help.

    Just wanted to sympathise with you. You are certainly not alone.

    Foreversummer

  • Thanks for support Foreversummer

  • Did you start off with 25mcg spread throughout the day? You may need to start at 5mcg and increase real slow! . I personally wouldn't take your next dose but maybe someone will help more. I take 35mcg of t3 spread throughout the day along with t4 but I started out on a much smaller dose than 25mcg. Hopefully someone will come along with more help. X

  • Hi Polly I started on 10 mcg added to reduced dose of thyroxine 5o mcg,then raised to 20 mcg then 25 mcgt 3 only.Today was going to go up to 30 mcg take my dose spread 3 time throughout day .

  • Don't worry, I take 35mcg once daily and feel very well indeed. There is no need to panic. Dr Lowe took 150mcg once daily in the middle of the night (he had thyroid resistance so need a big dose).

    There is no need to be nervous in anyway of T3. If we overdosed with any thyroid hormones we could feel very overstimulated but 15mcg of T3 is quite a low dose.

    web.archive.org/web/2010103...

  • Hi am on 25 mcgt3 only spread 3 times throughout day,was going to raise to 30 mcg today ,but 15 mcg dose has made me jittery and bright red hot face.

  • You were taking 50mcg of levo so that's quite a low dose and won't make much difference to symptoms.

    25mcg of T3 is equal 'in effect' to 100mcg of levo

    You were probably anxious because you took more T3 than you intended. You can start your routine again tomorrow if you don't feel too overstimulated. Even if we did take too much just miss the following day's dose and you'll be fine.There's no need to be nervous of T3 as I believe it is a scare-tactic by many Endocrinologists about it's stability, etc.

    I am glad you're feeling a bit of an improvement and hope you feel well quite soon. If

  • Have you had your iron levels checked? Low or low-normal iron levels can make it difficult to tolerate t3. This is one of the most common causes of this sort of reaction to t3. Good iron levels are needed to get the t3 into your cells.

    It can take time but there is every chance you will find what makes you better. It took me a long time but I am so much better now. I am on 100mcg t3 but I seem to need more than most people. Everyone is very different so don't worry about what other people take and just build up as slowly as you need to I order to find the right dose for you. If you build up too quickly you risk missing your perfect dose.

    It is important to make sure everything else is in order so it would be a good idea to get tests for serum iron, ferritin, folate, vitamin B12, vitamin D and cortisol. Apologies if you have already done this.

    I hope you start to feel better soon.

    Carolyn x

  • Thanks so much Carolyn

  • On reflection, if you feel jittery I would reduce your dose slightly to see if that makes a difference. Sometimes we cannot judge whether it's too little a dose or slightly too much.

  • Don't forget that it can take up to 6 weeks for the effects of a reduced dose of T4 to take effect, whereas the effects of adding T3 are almost immediate.

    This means that it is very easy to be over-medicated when reducing T4 and adding T3.

    I'm my opinion, you need to make the transition over several weeks to avoid over-medication.

  • Thanks for that ,think you maybe right

You may also like...